Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What causes light bleeding or spotting after taking contrceptive pills?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
iam 34 years old. my due date was i december and i satrted taking primulut n 3 days before the due date. after stopping primulut n i had very slight bleeding or rather spotting. are there any chances of pregnancy? and also i had taken an i pill during this period and the day i saw spotting i satrted my monthly contraceptive pill also.
Posted Sun, 5 Jan 2014 in Birth Control
Answered by Dr. S Patra 23 minutes later
Brief Answer: DO ONE HOME PREGNANY TEST TO RULE OUT PREGNANCY. Detailed Answer: Hello, Thanks for writing to us. Light bleeding or spotting may be due to hormonal imbalance, caused by taking Primolut-N before period due date or I-pill. Associated mental stress or emotional upset, pelvic infection, anemia, Poly Cystic Ovary (PCO) may cause the same. However, we need to exclude pregnancy at the earliest by undergoing one home pregnancy test. On the basis of test report, you can consult with gynecologist for next line management. In the mean time, you can do the following things to get effective result: 1) Take healthy diet with more green vegetables and IRON supplements. 2) Avoid mental stress by regular meditation or yoga (15 to 30 min). 3) Control body weight by regular physical exercise and avoid fatty foods. 4) Take sound sleep always and maintain genital hygiene properly. Hope, I have answered your query. Let me know, if you need further clarification. Wish your good health and take care yourself. Regards, Dr Soumen For future query, you can directly approach me through WWW.WWWW.WW
Above answer was peer-reviewed by
Follow-up: What causes light bleeding or spotting after taking contrceptive pills? 1 hour later
Actually I wanted to know that whether after stopping primulut N will there be proper bleeding? However in my case there was only slight spotting.
Answered by Dr. S Patra 58 minutes later
Brief Answer: WITHDRAWAL BLEEDING IS COMMON AFTER STOPPING PILL. Detailed Answer: Hello, Thanks for follow up query. After stopping Primolut-N or other hormonal pills, you will get proper withdrawal bleeding (same like period) within 3 to 5 days. However, you got light bleeding in this case which is not a common finding. Hormonal imbalance is the main cause for light bleeding due to irregular taking of hormonal pill if PREGNANCY is excluded. Kindly, follow my previous advices. Hope, it helps for proper understanding. If you don't have any other query, you can close the discussion. All the best and good luck. Regards, Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor